Alert archive / Utah / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 12, NWS Salt Lake City, UT

June 9, 2000Davis County, Morgan County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 9, 2000, 9:23 AM MDT for Davis County, Morgan County, Utah. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 9, 2000, 9:23 AM MDT (15:23 UTC)
Expired
Jun 9, 2000, 10:00 AM MDT
In force
37 min
Issued by
NWS Salt Lake City, UT
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Davis County, UT, Morgan County, UT

The radar

The Salt Lake City radar (KMTX), 57 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 10:00 AM MDTHail 1Centerville, UTSevere thunderstorms brought 3/4-1 inch hail to the Centerville area, damaging tree limbs along with a few gardens.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 3.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2000-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2000-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WUUS55 KSLC 091523
SVRSLC
UTC011-029-091600-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
923 AM MDT FRI JUN 9 2000

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAVIS COUNTY IN UTAH
  THIS INCLUDES THE CITIES OF...BOUNTIFUL...FARMINGTON...CENTERVILLE
  WEST CENTRAL MORGAN COUNTY IN UTAH
  THIS INCLUDES THE CITY OF MORGAN

* UNTIL 1000 AM MDT

* AT 912 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CENTERVILLE...OR ABOUT 4 MILES NORTHWEST
  OF BOUNTIFUL...MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE WOODS CROSS AND KAYSVILLE

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.

LAT...LON 4097 11210 4085 11193 4093 11159 4112 11173

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:30 AM MDT, 6 hours 53 minutes earlier.

Area forecast discussion, Jun 9, 2:30 AM MDT, 6 hours 53 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH
230 AM MDT FRI JUN 9 2000

SYNOPSIS...A STRONG COLD FRONT REMAINS ACROSS THE SOUTHERN PORTION
OF THE GREAT SALT LAKE AT THIS TIME. THIS FRONT WILL CONTINUE TO
PUSH SOUTHEAST ACROSS UTAH THROUGH TODAY WITH MUCH COOLER
TEMPERATURES STATEWIDE. THE NEXT UPSTREAM SYSTEM WILL MOVE INTO THE
REGION AND AFFECT UTAH LATE SUNDAY INTO MONDAY.

DISCUSSION...THE STRONG AND RELATIVELY DRY COLD FRONT REMAINS OVER
NORTHWEST UTAH AT THIS TIME ACROSS THE SOUTHERN PORTION OF THE GREAT
SALT LAKE. MOST OF THE MOISTURE WITH THIS SYSTEM IS BEHIND THE COLD
FRONT AND WILL PUSH INTO THE STATE DURING THE DAY TODAY. THE FRONT
IS EXPECTED TO MOVE ACROSS MOST OF THE STATE BY THIS AFTERNOON WITH
THE MAJORITY OF MOISTURE STAYING TO THE NORTH. NEW MODELS MOVE THE
UPPER LEVEL VORTICITY LOBE ACROSS CENTRAL UTAH TO OVER THE UINTA
MOUNTAINS BY 18Z WHICH IS A LITTLE FARTHER EAST THAN PROGGED ON THE
PREVIOUS RUN. THIS SHOULD NOT CHANGE POP FORECASTS FROM PREVIOUS
PACKAGE...EXCEPT THE UINTA BASIN MAY HAVE A LITTLE BETTER CHANCE
THIS AFTERNOON AND MAY UP THEIR POPS A BIT. TEMPERATURES WILL BE
MUCH COOLER TODAY AND BELOW NORMAL FOR THE FIRST TIME IN A WHILE. AS
THE AIRMASS BEGINS TO MODERATE SATURDAY TEMPERATURES WILL REBOUND TO
NEAR NORMAL VALUES AND THEN WARM A FEW DEGREES MORE FOR SUNDAY.

LATEST LONG RANGE PROGS KEEP UTAH UNDER A NORTHWEST FLOW INTO NEXT
WEEK. THIS SHOULD KEEP TEMPERATURES MORE SEASONAL FOR THE NEAR
FUTURE. AIRMASS NEVER BECOMES MOIST ENOUGH TO ALLOW ANYTHING MORE
THAN DIURNAL AFTERNOON CONVECTION WITH A FEW ASSOCIATED SHOWERS. THE
BEST CHANCE EXPECTED SUNDAY AFTERNOON AND MONDAY AND PRIMARILY
ACROSS THE NORTH.

SLC 310  CDC 1-0  YOUNG

.SLC...NONE.

Nearby

Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.